I’ve just been put on Exemestane plus Everolimus following some disease progression (I’m only 11 days in). I can’t find any recent comments/questions about the combo on here - or anywhere else, but if there’s anyone out there who’s on it already or been on it in the past, I’d love to know how you’re getting on with it.
I was really anxious to start over with new side effects, but so far I’ve felt great. A huge relief! My sense of taste seems to have gone for a burton though, which is mildly frustrating.
I’ve been on this combination for six months after almost two years on Abemaciclib and Fulvestrant injections at which point the mets on my liver which had been surgically removed, re-appeared. A scan after three months showed a marked response which made my oncologist very happy - and me of course. I am 76 and experience the usual aches and pains I am told I should expect at my age so it is difficult to know what to attribute to the drugs, however I am pretty sure the teenage type spots are a side effect and probably the unusual fatigue (though even that could be the demands of my four month old puppy). I also get the occasional mouth ulcer.
Encouragingly, I read on here a while ago of someone who had the combo for two years followed by chemo and is currently cancer free.
I will let you know how I am doing after my next scan.
All good wishes, Jan
I was on that combination for a total of 26 months. Over that time the side affect slowly got worse and in the end the side affects out weighed the benefits. There was some fatigue but the main side affect was on my stomach. I think this was the longest rescheme I’ve been on.
Thanks so much for responding.
I suspect your fatigue will be a combination of everything especially puppy!
I feel far less fatigued than I have been which I’m grateful for. I’ve been given dexamethasone mouthwash to prevent the mucositis and been using it diligently so fingers crossed that won’t be terrible.
I’ve read that Everolimus is particularly good at reducing tumors so I do hope I can continue to tolerate the drugs.
I hope it continues to work it’s magic on you and keeps you well - and hopefully the puppy will calm down and give you some peace. Do keep me posted.
Gosh I’m sorry the SEs were intolerable for you. It’s one of the reasons I reached out on here because, whilst it seems to be a treatment with such great potential, the SEs make it hard for a lot of patients to continue on it.
It makes our treatment success such a lottery.
So far I’ve been spared anything other than a loss of taste (which I hope improves over time ). But it’s early days. I have read of patients experiencing stomach pain so I’m braced for it. I do already get bad indigestion - but I have ever since my secondary diagnosis so I’m used to that.
Here’s hoping you have a better time with your next concoction and thank you for sharing your experience with me.
All the best
Although bad in the end the side affects came on slowly over 2 years. Every appointment I was asked about them and said no worse than normal. Then after 2 years my bloods started to dip and I was advised to have a break that’s when I realised how bad they had gotten.
Apologies for not coming back to you before but I had trouble finding your post on the forum. Have now switched to my laptop from my 'phone - and hey presto!
My last scan showed no progressive disease but ‘hypo-attenuating lesions in the dome of the liver’ which can apparently be anything. I should find out w/c 11 December. Such is the rollercoaster that is stage 4 cancer - and all the other stages probably.
Anyway, I can now be more confident in attributing symptoms to the drugs, now I have been on the Everolimus/Exemestane combination for about eight months. Spots/lumps round my mouth continue along with the occasion mouth ulcer. Clinique does a good job covering up the former. A couple of months ago, I developed swelling in my ankles and lower legs, so much so that even though the swelling is much reduced, I still have a distinct bend mark where I flex my ankles. My skin generally seems very dry, my eyes especially (I have drops from the opthalmologist). Apart from that, I’m exhausted one day and not so much the next. This wasn’t meant to sound like one long moan - am only too grateful they are keeping me alive. Am just telling you my experience.
Most obvious change is weight loss. It’s been gradual but constant for the last couple of month and has allowed me to fit comfortably into a size 12 (rather than 14) which I greatly welcome - providing it stops soon. Bloods etc are fine so nobody is too fussed about it.
Dog ‘sort of fully housetrained’ if there is such a thing. She is now ‘family’ which is really very, very nice.
I do hope you continue to be well, have few side effects and even that your sense of taste has returned. Have you tried hot chilli sauce? (joke)
All best wishes
That doesn’t sound too bad Jan! Seems you’re tolerating it well. I have got something like acne that comes and goes - thankfully in the hairline so invisible. Phew.
I’ve also had the odd bout of odema in the ankles and my face. It’s not terrible, but I could do without it.
I’m in my 3rd month on the combo and they’ve upped my dose to 10mgs - got an ulcer on day 1 of the higher dose and another a week later after some crusty bread. I use Aloclair mouthwash, spray and gel and that seems to do the job of clearing them up so I’m not over concerned with that.
I was sent, tout de suite, to the Christie’s acute Dept on Friday due to breathlessness, which turned out to be nothing serious. However, they did discover I have very low cortisol (they don’t know why yet) and have medically induced diabetes which is fantastic! It’s scared me a bit as I’m not someone who gets so much as a cold (cancer aside ).
I have a bunch more tests, appointments and a brain scan planned for next week to see what’s going on. I’m hoping it’s all just a hiccup and I can carry on with the drugs - even if it means a few extra tablets for the SEs.
There is a silver lining to that litany of doom - my CT scan shows my mets are all stable again! I just have to get the rest of my stupid body to cooperate!
Keep staying well and thank you for your update - it helps.
I wanted to add more to that last post - but couldn’t see yours while I typed (on a phone).
Great to have some weightloss, I’m going in the opposite direction! I feel cheated! Oh to be back in a size 12. I imagine my weight gain won’t help the diabetes so I better watch that.
Also good to hear the pooch is faring well and hopefully more loving companion than pain in the butt.